Georgia, 2025

Damaging Wind in Georgia, April 27, 2025

April 27, 2025 · NWS JAX · 1 event in 1 county or zone

An approaching front combined with the inland progressing east coast sea breeze over a moist and unstable airmass produced a few strong to pulse severe storms in the evening across interior SE GA.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An approaching front combined with the inland progressing east coast sea breeze over a moist and unstable airmass produced a few strong to pulse severe storms in the evening across interior SE GA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 27, 1:30 PM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 27, 1:30 PM EST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
230 PM EDT Sun Apr 27 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE,
CLIMATE...

.NEAR TERM...
(Through Tonight)
Issued at 215 PM EDT Sun Apr 27 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

The backdoor cold front that we have been monitoring recently is
forecast to continue to drop southward from South Carolina and GA
waters southward into southeast GA and northeast FL through tonight.
Low level flow will transition to east to northeast over all the
zones by late tonight due to the front and the effects of the east
coast sea breeze. As far as temps rest of today, inland temps will
get into the lower 90s, with coastal areas more so in the mid
80s.

The orientation of the front and the associated increase in moisture
and instability will lead to enhanced rain chances for showers
and isolated developing storms across southeast GA and into far
northeast parts of our FL zones through tonight. Recent radar
confirms some initial development of isolated showers near the
Altamaha River Basin at 2 PM. Chances for a few thunderstorms
will be across southeast GA late aftn and this evening, more
especially, as instability is better there. As the airmass cools
later tonight the chance for thunder will transition more over the
coastal land zones as well as the marine zones. Specifically,
after midnight, the better instability for shower and a few storms
will be from about St Augustine northward to Jekyll Island and
inland as far as Charlton, Ware, and Brantley counties. The
thunderstorm threats are mainly heavy rainfall, gusty winds, and
some small hail.

Lows tonight will inch up compared to the past few days in the
mid 60s inland to around lower 70s coast. Some patchy fog possible
late tonight across Putnam, Marion, Alachua, and Gilchrist
counties.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 215 PM EDT Sun Apr 27 2025

Northwest to southeast oriented front will lay out across SE GA
Monday morning, then slowly move southwest across forecast area
through the day. The front will be across the I75 corridor later in
the afternoon. This front will be the focus for convection as it
move across area Monday. At this time the best chances for
precipitation will be over SE GA in the morning, then over the I75
corridor in the afternoon and evening. With diurnal heating peaking
as the front moves across the I75 corridor, this convection could
become strong with heavy rains. A broad range in temperatures is
expected Monday due to the northeast to southeast moving boundary.
Highs along the coast in the upper 70s to around 80 will be common,
while highs over inland NE FL will rise to near 90.

As high pressure builds to the northeast Monday night, the front
will push out of the area. Convection will dissipate Monday evening
with loss of diurnal heating. Above normal lows forecast for Monday
night.

High pressure will be centered to the northeast Tuesday. Convection
is possible inland toward the I75 corridor in the afternoon due to
diurnal heating and sea breeze interactions. Highs Tuesday will be
above normal. High pressure centered to the east northeast will
continue to provide ridging across the area into Tuesday night. Near
normal low for Tuesday night.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 215 PM EDT Sun Apr 27 2025

High pressure will remain centered to the east northeast Wednesday,
then more toward the east Thursday providing for a stretch of dry
weather.

The high will begin to move to the southeast Friday, as a trough
moves southeast across SE GA. A few showers and storms, mainly north
of I10 will develop in response to the trough.

The high will continue to move away to the southeast Saturday. A
cold front will move southeast across the area Saturday. Storms
are expected to develop across the area in response to the front
and diurnal instability. The front will sink south of the area
Saturday night into Sunday.

Temperatures this period will trend above normal.

&&

.AVIATION...
(18Z TAFS)
Issued at 200 PM EDT Sun Apr 27 2025

VFR clouds at this time with cumulus bases around 4-6 kft. Still
some chance of showers forming over the next few hours. These
chances around the terminals through 00z are around or below 25
percent so will continue with a VCSH. Scattered showers and a few
t-storms expected later tonight but not high chances to show
anything more yet than PROB30 or VC. As the backdoor front moves
in later today, cigs expected to lower first for SSI with MVFR
possible there after 22z and continuing into the night. Chance of
IFR at SSI remains relatively low at about 15 to near 20 percent
so will continue to just indicate a scattered stratus deck there
for. The chances for MVFR cigs at JAX and CRG have decreased so
opted to delay these chances for now. The main problems for Monday
will be occasionally low cigs and chances for showers and have
left in scattered cumulus and VCSH, though GNV should overall be
drier. Sfc winds are turning easterly for SSI, CRG, and SGJ, and
will soon turn for JAX and VQQ this aftn. GNV more variable this
aftn but may see a wind shift close to 00z. Easterly flow expected
on Monday at 5-10 kt.

&&

.MARINE...
Issued at 215 PM EDT Sun Apr 27 2025

Backdoor front will move into the northern forecast waters later
today while drifting southward and into northeast FL by Monday.
Increased east to northeast winds and building seas expected, with
winds of about 15 kt. SCEC conditions look to be over most of the
waters by midday Monday. Looks like winds will ease by Tuesday while
seas still remain somewhat elevated due to long fetch of easterly winds.
Peak in the sea state looks to be Monday into Monday night, moved
up by 24 hours per guidance. The nearly stationary front should
decay on Tuesday over northern FL. The high pressure ridge axis
will then slowly shift south of the local waters by mid to late with
winds shifting and increasing to southerly flow again on
Thursday/Friday.

Rip Currents: Onshore flow and surf near 2-4 ft, abnormally lower
low tides continue to support a high risk of rip currents at area
beaches through Monday. In in doubt, don't go out. Elevated risk
moderate risk, at least, remains on Tuesday.

&&

.CLIMATE...
Issued at 211 AM EDT Sun Apr 27 2025

DAILY RECORD HIGHS

 	SUN 4/27

JAX 94 (1986)

GNV 96 (2011)

AMG	96 (1986)

CRG	93 (2011)

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  65  80  62  83 /  40  40  10  10
SSI  69  77  69  78 /  50  50  10   0
JAX  67  82  65  82 /  30  30  10  10
SGJ  68  81  67  80 /  30  30  10  10
GNV  64  89  64  85 /  10  60  40  20
OCF  65  90  66  86 /  10  80  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Monday night for FLZ124-125-
     138-233-333.

GA...High Rip Current Risk through late Monday night for GAZ154-166.

AM...None.
&&

In the hours before

Special weather statement, Apr 27, 3:47 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Sun Apr 27 2025

GAZ136-152-153-272115-
Inland Glynn GA-Brantley GA-Wayne GA-
447 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLYNN...
NORTHEASTERN BRANTLEY AND SOUTHERN WAYNE COUNTIES THROUGH 515 PM
EDT...

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thalmann, or 11 miles northwest of Dock Junction, moving east at 10
mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Everett and Thalmann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3121 8156 3118 8157 3119 8160 3121 8176
      3135 8178 3142 8160 3140 8158 3139 8156
      3137 8154
TIME...MOT...LOC 2047Z 258DEG 8KT 3129 8169

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 27, 4:14 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
514 PM EDT Sun Apr 27 2025

GAZ152>154-165-272145-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Brantley GA-
514 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLYNN AND EAST
CENTRAL BRANTLEY COUNTIES THROUGH 545 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesville, or 13 miles west of Dock Junction, moving east at 10
mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Waynesville, Atkinson, Dock Junction, and Thalmann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3114 8150 3115 8188 3127 8190 3134 8174
      3133 8172 3135 8171 3140 8158 3139 8155
TIME...MOT...LOC 2114Z 258DEG 10KT 3124 8173

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 27, 5:20 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
620 PM EDT Sun Apr 27 2025

GAZ133>135-272245-
Bacon GA-Appling GA-Jeff Davis GA-
620 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACON...JEFF DAVIS
AND NORTHWESTERN APPLING COUNTIES THROUGH 645 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Snipesville, or near Hazlehurst, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Graham, Hazlehurst, Pine Grove, Baxley, and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3189 8241 3168 8231 3167 8260 3174 8263
      3172 8273 3184 8279 3184 8278 3192 8259
TIME...MOT...LOC 2219Z 248DEG 9KT 3179 8267

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 27, 5:49 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT Sun Apr 27 2025

FLZ240-340-272315-
Central Marion FL-Western Marion FL-
649 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MARION COUNTY
THROUGH 715 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Santos, or 7 miles south of Ocala, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Belleview, Silver Springs Shores, Lake Weir, Santos, Ocala, and
Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2902 8230 2914 8231 2924 8201 2897 8196
TIME...MOT...LOC 2249Z 261DEG 9KT 2909 8219

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 27, 6:03 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
703 PM EDT Sun Apr 27 2025

GAZ134-135-151-250-272330-
Pierce GA-Bacon GA-Appling GA-Northern Ware GA-
703 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PIERCE...NORTH CENTRAL
WARE...SOUTHEASTERN BACON AND SOUTH CENTRAL APPLING COUNTIES THROUGH
730 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bristol, or 9 miles north of Blackshear, moving northeast at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Offerman, Bristol, and Patterson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3161 8220 3149 8213 3147 8213 3148 8212
      3137 8206 3132 8241 3142 8251
TIME...MOT...LOC 2303Z 244DEG 10KT 3143 8230

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS
Special weather statement, Apr 27, 6:36 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
736 PM EDT Sun Apr 27 2025

GAZ151-152-250-280000-
Pierce GA-Brantley GA-Northern Ware GA-
736 PM EDT Sun Apr 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PIERCE...WEST
CENTRAL BRANTLEY AND EAST CENTRAL WARE COUNTIES THROUGH 800 PM EDT...

At 736 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Mudge, or 9 miles south of Blackshear, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Mudge and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3113 8231 3123 8229 3126 8209 3112 8209
TIME...MOT...LOC 2336Z 273DEG 8KT 3117 8221

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CORLESS

The radar

The Moody AFB radar (KVAX), 102 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pierce

When
April 27, 6:45 PM EST
Where
Pierce County, 3.6 mi NE of Mershon
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.500, -82.200

A large tree was blown down and blocked | Scuffletown Road, about 1/4 mile northwest | of Highway 15. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244551.